Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 40, NWS Atlanta, GA

February 5, 2022Washington County, Wilkinson County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 5, 2022, 6:30 PM EST for Washington County, Wilkinson County, Georgia. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Feb 5, 2022, 6:30 PM EST (23:30 UTC)
Expired
Feb 6, 2022, 8:18 AM EST
In force
14 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River at Avant Mine near Oconee (OCOG1). The gauge peaked at 18.57 ft at Feb 6, 2022, 2:00 AM EST.

actionminormoderate10152002/0502/0602/07
Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223056, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

254 
WGUS42 KFFC 052330
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
630 PM EST Sat Feb 5 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Oconee River near Oconee affecting Wilkinson and Washington 
  Counties.

For the Oconee River Basin...including Penfield, Milledgeville, 
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC303-319-061130-
/O.NEW.KFFC.FL.W.0040.220205T2330Z-000000T0000Z/
/OCOG1.1.ER.220205T2154Z.220205T2245Z.000000T0000Z.NO/
630 PM EST Sat Feb 5 2022

...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Oconee River near Oconee.

* WHEN...From this evening until further notice.

* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands and wetlands along the river upstream and 
  downstream from a gage located by a dirt boat ramp on the west 
  side of Avant Mine off Adams Road in Washington County. The water 
  level will be at the top of the boat ramp.

* ADDITIONAL DETAILS...
  - At 5:45 PM EST Saturday the stage was 18.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:45 PM EST Saturday was 18.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 18 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311


$$
2 follow-up statements
453 
WGUS82 KFFC 060844
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
344 AM EST Sun Feb 6 2022

...The Flood Warning is extended for the following rivers in 
Georgia...

  Conasauga River near Tilton affecting Whitfield, Gordon and 
  Murray Counties.

...The Flood Warning continues for the following rivers in Georgia...

  Oostanaula River near Calhoun affecting Gordon County.

  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties.

  Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe 
  and Twiggs Counties.

  Oconee River near Oconee affecting Wilkinson and Washington 
  Counties.

  Oconee River near Penfield affecting Greene, Oconee and Clarke 
  Counties.

  Oconee River near Oconee affecting Wilkinson, Washington and 
  Johnson Counties.

For the Conasauga River Basin...including Eton, Crandall, Dalton, 
Keiths Mill near Dalton, Chatsworth, Tilton, Sloan Bridge near 
Dalton...Minor flooding is forecast.
For the Flint River Basin...including Lake Kedron Tailrace, Lake 
Horton, Lovejoy, Americus, Lake Peachtree Tailrace, Woolsey, 
Sharpsburg, Peachtree City, Below Lake McIntosh, Senoia, Griffin, 
Orchard Hill, Griffin Hwy. 16, Molena, Thomaston, Carsonville Hwy. 
19, Montezuma, Byromville...Minor flooding is forecast.
For the Ocmulgee River Basin...including Jackson, Juliette, Griffin, 
East Juliette, West Macon, Dames Ferry, Macon, Hawkinsville, Byron, 
Hawkinsville, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Minor flooding is forecast.
For the Oconee River Basin...including Penfield, Milledgeville, 
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC129-213-313-061430-
/O.EXT.KFFC.FL.W.0030.000000T0000Z-220206T1418Z/
/TLNG1.N.ER.220205T2037Z.220206T0500Z.220206T0818Z.NO/
344 AM EST Sun Feb 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Conasauga River near Tilton.

* WHEN...Until late this morning.

* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands...fields and pastures along the river  
  upstream and downstream from the gage on the Brackett Ridge Road 
  bridge.

* ADDITIONAL DETAILS...
  - At 3:00 AM EST Sunday the stage was 18.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:00 AM EST Sunday was 18.1 feet.
  - Forecast...The river is expected to fall below flood stage by
    mid to late morning.
  - Flood stage is 18 feet.
  - Flood History...This crest compares to a previous crest of
    18.1 feet on 05/08/2000.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495
      3471 8497


$$

GAC113-255-062045-
/O.CON.KFFC.FL.W.0041.000000T0000Z-220207T0600Z/
/GRFG1.1.ER.220206T0945Z.220206T1800Z.220207T0000Z.NO/
344 AM EST Sun Feb 6 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Flint River near Griffin Hwy. 16.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 12 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands...fields and pasture upstream and 
  downstream from the gage on Georgia Highway 16 or Newnan Road.

* ADDITIONAL DETAILS...
  - At 2:45 AM EST Sunday the stage was 11.9 feet.
  - Forecast...The river is expected to rise above flood stage
    early this morning to a crest of 12.2 feet this afternoon. It
    will then fall below flood stage this evening.
  - Flood stage is 12 feet.
  - Flood History...This crest compares to a previous crest of
    12.2 feet on 09/19/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3322 8450


$$

GAC303-319-062045-
/O.CON.KFFC.FL.W.0040.000000T0000Z-000000T0000Z/
/OCOG1.N.ER.220205T2154Z.220206T0200Z.000000T0000Z.NR/
344 AM EST Sun Feb 6 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring. 

* WHERE...Oconee River near Oconee.

* WHEN...Until further notice.

* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands and wetlands along the river upstream and 
  downstream from a gage located by a dirt boat ramp on the west 
  side of Avant Mine off Adams Road in Washington County. The water 
  level will be at the top of the boat ramp.

* ADDITIONAL DETAILS...
  - At 2:45 AM EST Sunday the stage was 18.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:45 AM EST Sunday was 18.8 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 18 feet.
  - Flood History...This crest compares to a previous crest of
    18.5 feet on 12/15/2019.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311


$$

GAC021-153-169-207-289-062045-
/O.CON.KFFC.FL.W.0035.000000T0000Z-220208T0316Z/
/MACG1.1.ER.220205T0027Z.220205T2345Z.220207T2116Z.NO/
344 AM EST Sun Feb 6 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is occurring.

* WHERE...Ocmulgee River near Macon.

* WHEN...Until late tomorrow evening.

* IMPACTS...At 21 feet, Minor flooding expands. An increasing amount 
  of the Macon GreenWay Ocmulgee Heritage Trail floods north of the 
  Martin Luther King Boulevard bridge. The flood waters will be up 
  to two feet deep on portions of the trail and both banks overflow 
  upstream from the bridge. Large portions of agricultural lands 
  east of Macon and well downstream will be under 1 to 4 feet of 
  water.

* ADDITIONAL DETAILS...
  - At 2:30 AM EST Sunday the stage was 21.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:30 AM EST Sunday was 21.9 feet.
  - Forecast...The river is expected to rise to a crest of 21.8
    feet this morning. It will then fall below flood stage
    tomorrow afternoon.
  - Flood stage is 18 feet.
  - Flood History...This crest compares to a previous crest of
    21.8 feet on 05/09/2003.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363


$$

GAC129-062045-
/O.CON.KFFC.FL.W.0031.000000T0000Z-000000T0000Z/
/CALG1.N.ER.220204T1451Z.220206T0715Z.000000T0000Z.NO/
344 AM EST Sun Feb 6 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Oostanaula River near Calhoun.

* WHEN...Until further notice.

* IMPACTS...At 23 feet, Minor flooding continues to expand into the 
  woodlands...fields and pastures upstream and downstream from the 
  gage behind the water treatment plant off Mauldin Road. A boat 
  ramp and small parking lot on the upstream and right bank side of 
  the Georgia Highway 136 Connector will be under at least 2 feet of 
  water.

* ADDITIONAL DETAILS...
  - At 3:15 AM EST Sunday the stage was 22.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:15 AM EST Sunday was 22.5 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 21 feet.
  - Flood History...This crest compares to a previous crest of
    23.5 feet on 05/07/1984.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
      3453 8504


$$

GAC059-133-219-062045-
/O.CON.KFFC.FL.W.0029.000000T0000Z-220207T0508Z/
/PNFG1.1.ER.220206T0800Z.220206T1200Z.220206T2308Z.NO/
344 AM EST Sun Feb 6 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is occurring.

* WHERE...Oconee River near Penfield.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 13.0 feet, Flood Stage is reached. Minor flooding 
  occurs along the river upstream and downstream from the gage on 
  the Georgia Highway 15 bridge. The right bank begins to overflow 
  into agricultural land and pastures with a foot or two of water.

* ADDITIONAL DETAILS...
  - At 3:00 AM EST Sunday the stage was 13 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:00 AM EST Sunday was 13 feet.
  - Forecast...The river is expected to rise to a crest of 13.6
    feet this morning. It will then fall below flood stage this
    evening.
  - Flood stage is 13 feet.
  - Flood History...This crest compares to a previous crest of
    13.7 feet on 02/13/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$

GAC167-303-319-062045-
/O.CON.KFFC.FL.W.0042.220206T1836Z-220210T1800Z/
/OCNG1.1.ER.220206T1836Z.220208T0000Z.220210T1200Z.NO/
344 AM EST Sun Feb 6 2022

...FLOOD WARNING REMAINS IN EFFECT FROM THIS AFTERNOON TO EARLY 
THURSDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Oconee River near Oconee.

* WHEN...From this afternoon to early Thursday afternoon.

* IMPACTS...At 19 feet, The water level begins to flood the dirt 
  parking lot area near the Old Balls Ferry Road boat ramp...just 
  upstream and rightbank from the Georgia Highway 57 bridge. Minor 
  flooding continues and spreads further into the woodlands near the 
  river.

* ADDITIONAL DETAILS...
  - At 3:00 AM EST Sunday the stage was 15.2 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 19.6 feet tomorrow evening. It
    will then fall below flood stage Thursday morning.
  - Flood stage is 17 feet.
  - Flood History...This crest compares to a previous crest of
    19.6 feet on 05/02/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$
758 
WGUS82 KFFC 061318
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
818 AM EST Sun Feb 6 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Oconee River near Oconee affecting Wilkinson and Washington 
  Counties.

GAC303-319-061430-
/O.CAN.KFFC.FL.W.0040.000000T0000Z-220206T1318Z/
/OCOG1.N.ER.220205T2154Z.220206T0200Z.220206T1204Z.NR/
818 AM EST Sun Feb 6 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Oconee River near Oconee.

* ADDITIONAL DETAILS...
  - At 7:45 AM EST Sunday the stage was 17.8 feet and falling
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 5, 2:11 PM EST, 4 hours 19 minutes earlier.

Area forecast discussion, Feb 5, 2:11 PM EST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
211 PM EST Sat Feb 5 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Sunday Night/...

Chilly conditions under mostly clear skies will persist overnight
tonight. Surface high pressure currently centered over the Ohio
Valley will quickly traverse eastward into New England from tonight
into Sunday morning. Temperatures will again drop below freezing for
most by Sunday morning, generally ranging from the mid 20s in north
Georgia to low 30s in far southern portions of the area.

On Sunday, the center of the surface high over New England will
migrate farther eastward into the Canadian Maritimes, thus providing
only weak and diminishing surface cold air damming conditions. Highs
will remain cool, ranging from the upper 40s to low 50s. Meanwhile,
an approaching southern stream disturbance in the southwest flow
aloft will lead to development of a weak surface low off the
Atlantic coast by late Sunday. This will cause increasing cloud
cover from the south by Sunday evening with an attendant increase in
potential for a some light rain showers Sunday night, mainly in
southeast/eastern portions of the area. At this point, temperatures
appear a bit too warm for the threat of any frozen precipitation
locally. Thus, the forecast will continue to indicate only cold
light rain showers Sunday night. QPF will be limited, mainly under a
tenth of an inch.

RW

.LONG TERM /Monday through Saturday/...

Fairly benign weather conditions are expected through the long term
period. As the period begins on Monday morning, a frontal boundary
will remain stalled near the southern end of the Florida peninsula
and extending northward towards the Carolina coast. GFS/ECMWF
guidance is in good agreement that a surface low will have developed
just off the northeast Florida coast by Monday morning. As an upper
level longwave extending from the Great Lakes into the ArkLaTex
swings eastward, it will sweep the low pressure northeastward along
the Carolina coast through the day Monday and into the Western
Atlantic on Tuesday. Overcast skies, along with some scattered
showers, are possible on the back side of the low on Monday as it
moves northeastward. Precipitation chances look to be highest across
the southeastern portion of the forecast area, but remain limited to
low-end chance PoPs, with slight chance PoPs to the immediate north
and west. Forecast rainfall amounts have remained consistently light
from run to run, and are expected to be 0.25" or less.

The axis of the longwave upper level trough will pass through
Georgia on Tuesday. At this time, the cloudy conditions over the
forecast area on Monday will begin to clear out and precipitation
will move away to the east. A reinforcing shot of cooler and drier
air behind the trough should limit rain chances through much of the
remainder of the week. As surface high pressure sets up over the
region late Tuesday into Wednesday, the stalled front will retreat
further south and east from Georgia. Mostly clear skies and seasonal
temperatures are anticipated under the influence of the high, with
lows in the 30s and highs in the 50s to mid 60s. A front is
anticipated to approach Georgia during the later part of the week,
moving into the forecast area on Friday into the weekend. At this
time, there does not appear to be much in the way of low level
moisture for this system to work with, so PoPs are expected to
remain minimal.

King

&&

.AVIATION...
18Z Update...
VFR conditions will prevail through the period. Clear skies will
persist into the day Sunday before midlevel clouds begin to
increase from the southeast during the late afternoon. Current
winds are mainly NNW at 6-12 kts with occasional gusts over 15
kts. Gusts will begin to subside by 21-23Z. Wind direction will
shift to NE by 02-04Z at ATL and by early morning elsewhere.

//ATL Confidence...18Z Update...
High confidence.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          27  48  34  46 /   0   0  20  10
Atlanta         29  47  35  48 /   0   0   5   5
Blairsville     24  45  27  46 /   0   0   5   5
Cartersville    27  49  32  49 /   0   0   5   5
Columbus        31  52  39  54 /   0   5   5  10
Gainesville     28  46  33  46 /   0   0   5  10
Macon           30  52  38  52 /   0   5  20  20
Rome            27  52  30  52 /   0   0   0   5
Peachtree City  28  49  34  49 /   0   0   5  10
Vidalia         35  49  41  54 /   5  20  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....King
AVIATION...RW
Hazardous weather outlook, Feb 5, 2:12 PM EST, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
212 PM EST Sat Feb 5 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
212 PM EST Sat Feb 5 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 7:52 PM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson11 hr
Feb 4, 8:23 PM ESTRiver Flood WarningFFCBarrow, Jackson10 hr
Feb 5, 8:36 AM ESTRiver Flood WarningFFCFloyd13 hr

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.